DOI QR코드

DOI QR Code

BRILL-NOETHER DIVISORS ON THE MODULI SPACE OF CURVES AND APPLICATIONS

  • BALLICO EDOARDO (Universita di Trento Dipartimento di Matematica Via Sommarvie) ;
  • FONTANARI CLAUDIO (Politecnico di Torino Dipartimento di Matematica)
  • Published : 2005.11.01

Abstract

Here we generalize previous work by Eisenbud-Harris and Farkas in order to prove that certain Brill-Noether divisors on the moduli space of curves have distinct supports. From this fact we deduce non-trivial regularity results for a higher co dimensional Brill-Noether locus and for the general $\frac{g+1}{2}$-gonal curve of odd genusg.

Keywords

Brill-Noether divisor;moduli space of curves

References

  1. E. Arbarello, M. Cornalba, P. A. Griffiths, and J. Harris, Geometry of algebraic curves. Vol. I, Grundlehren Math. Wiss. 267 (1985)
  2. M.-C. Chang and Z. Ran, The Kodaira dimension of the moduli space of curves of genus 15, J. Differential Geom. 24 (1986), no. 2, 205-220 https://doi.org/10.4310/jdg/1214440435
  3. M. Cornalba and J. Harris, Divisor classes associated to families of stable varieties, with applications to the moduli space of curves, Ann. Sci. Ecole Norm. Sup. (4) 21 (1988), no. 3, 455-475 https://doi.org/10.24033/asens.1564
  4. D. Edidin, Brill-Noether theory in codimension-two, J. Algebraic Geom. 2 (1993), no. 1, 25-67
  5. D. Eisenbud and J. Harris, Limit linear series: basic theory, Invent. Math. 85 (1986), no. 2, 337-371 https://doi.org/10.1007/BF01389094
  6. D. Eisenbud and J. Harris, Existence, decomposition, and limits of certain Weierstrass points, Invent. Math. 87 (1987), no. 3, 495-515 https://doi.org/10.1007/BF01389240
  7. D. Eisenbud and J. Harris, Irreducibility of some families of linear series with Brill-Noether number-1, Ann. Sci. Ecole Norm. Sup. (4) 22 (1989), no. 1, 33-53 https://doi.org/10.24033/asens.1574
  8. G. Farkas, The geometry of the moduli space of curves of genus 23, Math. Ann. 318 (2000), no. 1, 43-65 https://doi.org/10.1007/s002080000108
  9. F. Steffen, A generalized principal ideal theorem with an application to Brill-Noether theory, Invent. Math. 132 (1998), no. 1, 73-89 https://doi.org/10.1007/s002220050218
  10. D. Eisenbud and J. Harris, The Kodaira dimension of the moduli space of curves of genus ¸ 23, Invent. Math. 90 (1987), no. 2, 359-387 https://doi.org/10.1007/BF01388710
  11. M. Cornalba and J. Harris, Linear series on a general k-gonal curve, Abh. Math. Sem. Univ. Hamburg 69 (1999), 347-371 https://doi.org/10.1007/BF02940885
  12. J. Harris and D. Mumford, On the Kodaira dimension of the moduli space of curves, Invent. Math. 67 (1982), no. 1, 23-88 https://doi.org/10.1007/BF01393371
  13. M. Cornalba and J. Harris, Linear series on 4-gonal curves, Math. Nachr. 213 (2000), 35-55 https://doi.org/10.1002/(SICI)1522-2616(200005)213:1<35::AID-MANA35>3.0.CO;2-Z

Cited by

  1. Remarks on Brill–Noether divisors and Hilbert schemes vol.216, pp.2, 2012, https://doi.org/10.1016/j.jpaa.2011.06.019